Diethylene glycol poisoning in Nigerian children.

@article{Okuonghae1992DiethyleneGP,
  title={Diethylene glycol poisoning in Nigerian children.},
  author={H O Okuonghae and I. S. Ighogboja and Juliana Olufunke J Lawson and Edmund Joseph Nwana},
  journal={Annals of tropical paediatrics},
  year={1992},
  volume={12 3},
  pages={
          235-8
        }
}
Between June and September 1990, 47 children died at Jos University Teaching Hospital, Nigeria from ingestion of paracetamol syrup adulterated with diethylene glycol. Most of the children presented with anuria, fever, vomiting, diarrhoea and convulsions. Signs on admission were tachycardia, acidotic breathing, pallor, oedema and hepatomegaly. Laboratory findings included hyperkalaemia, acidosis, elevated creatinine level and hypoglycaemia. Management consisted of correction of dehydration and… CONTINUE READING
BETA

Citations

Publications citing this paper.
SHOWING 1-10 OF 39 CITATIONS

Similar Papers

Loading similar papers…